On error covariances in variational data assimilation

I.Y. Gejadze, F. Le-Dimet, V. Shutyaev

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The problem of variational data assimilation for a nonlinear evolution model is formulated as an optimal control problem to find the initial condition function. The equation for the error of the optimal solution (analysis) is derived through the statistical errors of the input data (background and observation errors). The numerical algorithm is developed to construct the covariance operator of the analysis error using the covariance operators of the input errors. Numerical examples are presented.
Original languageEnglish
Pages (from-to)163-175
Number of pages12
JournalRussian Journal of Numerical Analysis and Mathematical Modelling
Volume22
Issue number2
DOIs
Publication statusPublished - 2007

    Fingerprint

Keywords

  • nonlinear evolution model
  • statistics
  • covariance
  • optimal control problem
  • variational data assimilation

Cite this